MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 STANDARD 8MM X 30CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035468300
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that during the procedure, the subject coil detached prematurely inside the micro catheter without using coil detachment system.The physician successfully completed the procedure and no clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added h3 device evaluated by mfg ¿ updated h3 summary attached - updated d4 expiration date - added d9 product available to stryker ¿ updated d9 returned to manufacturer on ¿ updated due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned in the introducer sheath and the lot number was confirmed with the packaging returned with the device.On visual and microscope inspection, the main coil seemed to be electrolytically detached.The proximal contact wire was intact.The coil delivery wire was bent.The distal tip was found to be intact.The main coil was stretched.Functional testing was not required as the reported defect was confirmed during analysis.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set-up and maintained throughout the clinical procedure, the coil was not advanced or retracted with force, and the anatomy was tortuous.There was no allegation against the sl-10 microcatheter.During analysis, the coil delivery wire was found to be kinked and the main coil had been separated from the wire.The main coil was found to be stretched.Therefore, the reported event was confirmed.Although it was reported that the coil detached without the inzone in the sl-10 microcatheter, based on visual inspection, there was evidence of electrolytic detachment.In the case of this complaint, it is most likely that the main coil was only partially detached with the inzone and during withdrawal of the delivery wire in the microcatheter, the main coil stretched and premature detachment occurred.An assignable cause of procedural factors will be assigned to the as reported and as analyzed main coil prematurely detached/separated during use and as analyzed main coil stretched since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed coil delivery wire kinked/bent since this issue is likely due to handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET 360 STANDARD 8MM X 30CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10667429
Report Number3008881809-2020-00300
Device Sequence Number17154712
Product Code HCG
UDI-Device Identifier04546540676337
UDI-Public04546540676337
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/26/2022
Device Model NumberM0035468300
Device Catalogue NumberM0035468300
Device Lot Number21175388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICRO CATHETER (STRYKER)